MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number SSEB-1.7-115-8
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: supply chain coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the basket of a salivary stone extractor basket sseb "would open but wouldn't go down the scope".The ngauge basket was opened to check its functionality.The basket wasn't fully closing and was unable to fit down the working channel of the sialendoscope.Another ngauge basket was opened and found to by fully functional, so this was used to complete the procedure.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: portsmouth hospitals nhs trust informed cook of an incident involving a salivary stone extractor basket sseb-1.7-115-8 from lot # 9623156.The device reportedly would not fully close during a submandibular sialendoscopy stone removal procedure on (b)(6) 2020.Another basket was used to complete the procedure.The patient reportedly experienced no additional harm as a result of the issue.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control were conducted during the investigation.The visual inspection of the complaint device could not be completed as the device was not returned for evaluation and no photos were provided.However, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record found no nonconformances or additional complaints related to this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: precautions this product is intended for use by physicians trained and experienced in sialendoscopy.Standard sialendoscopic techniques should be employed.Assess calculi and other foreign bodies prior to instrument deployment to ensure that the object is no too large to be removed through the anatomy.(factors predicting successful stone retrieval with sialendoscopy-assisted basket retrieval include stone size (less than 3 or 4 mm for parotid and submandibular stones, respectively), shape (long and narrow or round), orientation (largest dimeter parallel to duct), distal location of the stone in the main salivary duct, and if calculus is free-gloating after ductal irrigation.Note that each patient's anatomy will vary).If resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Excessive force could damage the device.If the basket does not readily release the captured object, further manipulation may be necessary.During device withdrawal, take care to keep the shaft as straight as possible.Withdrawing the device at an excessive angle or curvature may damage the shaft.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause was not established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9727575
Report Number1820334-2020-00404
Device Sequence Number2139805
Product Code GCJ
UDI-Device Identifier00827002237988
UDI-Public(01)00827002237988(17)220327(10)9623156
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Catalogue NumberSSEB-1.7-115-8
Device Lot Number9623156
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1